Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 24, NWS Louisville, KY

March 1, 20176 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 1, 2017, 3:26 AM EST for 6 counties in Kentucky. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 3:26 AM EST (08:26 UTC)
Expired
Mar 1, 2017, 4:00 AM EST
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Fayette County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY, Woodford County, KY

The radar

The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 4:00 AM ESTTSTM WND DMG5 Ssw New Zion, KYTHE NATIONAL WEATHER SERVICE IN CONJUNCTION WITH THE UNIVERSITY OF KENTUCKY COLLEGE OF AGRICULTURE FOOD AND ENVIRONMENT DETERMINED 70-80 MPH STRAIGHT LINE WINDS ACROSS THE SPINDLETOP AREA OF NORTHERN FAYETTE COUNTY. VERY STRONG WINDS ABOUT 50 FEET OFF THE GROU
Mar 1, 4:00 AM ESTTSTM WND DMG5 Ssw New Zion, KYTHE NATIONAL WEATHER SERVICE IN CONJUNCTION WITH THE UNIVERSITY OF KENTUCKY COLLEGE OF AGRICULTURE FOOD AND ENVIRONMENT DETERMINED 70-80 MPH STRAIGHT LINE WINDS ACROSS THE SPINDLETOP AREA OF NORTHERN FAYETTE COUNTY. VERY STRONG WINDS ABOUT 50 FEET OFF THE GROU
Mar 1, 4:00 AM ESTTSTM WND DMG6 Nw Lexington, KYDAMAGE TO ROOF, TREES, AND TRANSFORMERS ON YARNALLTON PIKE. DAMAGE TO SIDING ON WINDING OAK TRAIL. .
Mar 1, 4:00 AM ESTTSTM WND DMG7 Wnw Lexington, KYAN NWS SURVEY TEAM OBSERVED DAMAGE AT MASTERSON STATION NEAR THE BLACKBURN CORRECTIONAL FACILITY WHERE OVER 50 TREES WERE SNAPPED OR UPROOTED, MANY OF WHICH WERE CEDARS OR OTHER CONIFERS. ALL DAMAGE WAS FROM THE WEST-SOUTHWEST TO EAST-NORTHEAST. ON THE PRISON
Mar 1, 4:02 AM ESTTSTM WND DMG6 Ssw New Zion, KYTWO LARGE TREES DOWN, A FENCE SNAPPED AT THE POSTS, AND SIDING DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 9:29 PM ESTTornado WatchSPC12 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 416 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
416 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

204 
WUUS53 KLMK 010826
SVRLMK
KYC017-067-097-181-209-239-010900-
/O.NEW.KLMK.SV.W.0024.170301T0826Z-170301T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
326 AM EST WED MAR 1 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Northeastern Woodford County in central Kentucky...
  Southern Scott County in central Kentucky...
  Bourbon County in central Kentucky...
  Western Nicholas County in central Kentucky...
  Northern Fayette County in central Kentucky...
  Southeastern Harrison County in central Kentucky...

* Until 400 AM EST

* At 325 AM EST, a severe thunderstorm was located near Georgetown,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lexington, Georgetown, Versailles, Paris, Meadowthorpe,
  Thoroughbred Acres, Highlands, Bryan Station, Northland and Midway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

A tornado watch remains in effect until 500 AM EST for central
Kentucky.

LAT...LON 3811 8408 3804 8471 3819 8475 3819 8472
      3821 8473 3842 8409 3815 8404
TIME...MOT...LOC 0825Z 252DEG 58KT 3814 8462 

HAIL...<.75IN
WIND...60MPH
 
$$

BJS
4 follow-up statements
898 
WWUS53 KLMK 010837
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
337 AM EST WED MAR 1 2017

KYC239-010846-
/O.CAN.KLMK.SV.W.0024.000000T0000Z-170301T0900Z/
Woodford KY-
337 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOODFORD COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved east 
out of the county.

A tornado watch remains in effect until 500 AM EST for central
Kentucky.

LAT...LON 3811 8452 3823 8455 3830 8445 3842 8409
      3815 8404
TIME...MOT...LOC 0836Z 252DEG 58KT 3820 8439 

$$

KYC017-067-097-181-209-010900-
/O.CON.KLMK.SV.W.0024.000000T0000Z-170301T0900Z/
Scott KY-Bourbon KY-Nicholas KY-Fayette KY-Harrison KY-
337 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR SOUTHEASTERN SCOTT...BOURBON...WESTERN NICHOLAS...NORTHEASTERN
FAYETTE AND SOUTHEASTERN HARRISON COUNTIES...

At 336 AM EST, a severe thunderstorm was located 7 miles west of
Paris, moving east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Georgetown, Paris, Millersburg, North Middletown, Spindletop Estates,
Blacks Crossroads, Hutchison, Leesburg, Colville and Broadwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 500 AM EST for central
Kentucky.

LAT...LON 3811 8452 3823 8455 3830 8445 3842 8409
      3815 8404
TIME...MOT...LOC 0836Z 252DEG 58KT 3820 8439 

HAIL...<.75IN
WIND...60MPH
 
$$

TWF
998 
WWUS53 KLMK 010842
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
342 AM EST WED MAR 1 2017

KYC067-097-209-010851-
/O.CAN.KLMK.SV.W.0024.000000T0000Z-170301T0900Z/
Scott KY-Fayette KY-Harrison KY-
342 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT...
NORTHEASTERN FAYETTE AND SOUTHEASTERN HARRISON COUNTIES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A tornado watch remains in effect until 500 AM EST for central
Kentucky.

LAT...LON 3815 8404 3815 8437 3816 8438 3818 8436
      3819 8436 3821 8438 3821 8441 3826 8443
      3828 8437 3829 8436 3829 8434 3830 8434
      3829 8433 3832 8430 3831 8428 3836 8421
      3842 8409
TIME...MOT...LOC 0841Z 252DEG 58KT 3823 8428 

$$

KYC017-181-010900-
/O.CON.KLMK.SV.W.0024.000000T0000Z-170301T0900Z/
Bourbon KY-Nicholas KY-
342 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR BOURBON AND WESTERN NICHOLAS COUNTIES...

At 341 AM EST, a severe thunderstorm was located over Paris, moving
east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Paris, Millersburg, Shawhan, Jackstown, Blacks Crossroads, Ruddels
Mills, Headquarters, Currentsville, Ewalt Crossroads and Brentsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 500 AM EST for central
Kentucky.

LAT...LON 3815 8404 3815 8437 3816 8438 3818 8436
      3819 8436 3821 8438 3821 8441 3826 8443
      3828 8437 3829 8436 3829 8434 3830 8434
      3829 8433 3832 8430 3831 8428 3836 8421
      3842 8409
TIME...MOT...LOC 0841Z 252DEG 58KT 3823 8428 

HAIL...<.75IN
WIND...60MPH
 
$$

BJS
320 
WWUS53 KLMK 010849
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
349 AM EST WED MAR 1 2017

KYC017-181-010900-
/O.CON.KLMK.SV.W.0024.000000T0000Z-170301T0900Z/
Bourbon KY-Nicholas KY-
349 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR NORTHEASTERN BOURBON AND WESTERN NICHOLAS COUNTIES...

At 348 AM EST, a severe thunderstorm was located near Carlisle,
moving east at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Paris, Millersburg, Currentsville, Shawhan, Blacks Crossroads,
Ruddels Mills, Headquarters and Hooktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 500 AM EST for central
Kentucky.

LAT...LON 3824 8406 3822 8426 3831 8428 3836 8421
      3842 8409
TIME...MOT...LOC 0848Z 252DEG 58KT 3827 8412 

HAIL...<.75IN
WIND...60MPH
 
$$

BJS
991 
WWUS53 KLMK 010855
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
355 AM EST WED MAR 1 2017

KYC017-181-010905-
/O.EXP.KLMK.SV.W.0024.000000T0000Z-170301T0900Z/
Bourbon KY-Nicholas KY-
355 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOURBON AND
WESTERN NICHOLAS COUNTIES WILL EXPIRE AT 400 AM EST...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3824 8406 3822 8426 3831 8428 3836 8421
      3842 8409
TIME...MOT...LOC 0855Z 252DEG 58KT 3829 8404 

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:16 AM EST, 10 minutes earlier.

Area forecast discussion, Mar 1, 3:16 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
316 AM EST Wed Mar 1 2017

.Mesoscale Update...
Issued at 240 AM EST Wed Mar 1 2017

Strong/severe storms are holding together quite well across parts of
central Kentucky, so in coord with SPC we will do an areal extension
of Tornado Watch 46. One bowing segment just SW of Louisville and
another just SW of Lexington are taking over as the main show, as
the storms over southern Indiana weaken.

Expect this batch of storms to push out before daybreak, with the
squall line currently from FWA-HUF-STL coming in around sunrise.

Issued at 1108 PM EST Tue Feb 28 2017

We continue to watch a three areas of storms to our west.  The first
area is a storm moving into SW IN from S IL...just northeast of EVV.
This storm has been maintaining strong rotation and producing hail.
Based on its current path, this will affect our northern counties of
southern Indiana (Dubois/Orange/Washington/Scott) between midnight
and 200 AM EST.

Second area is a cell out near Cape Giradeau.  This cell appears to
be producing large hail and contains strong rotation.  Based on its
trajectory this cell will likely cross through southern IL and into
SW IN after 200 AM EST and if it holds together it will move through
our southern IN counties.

Third area is down across southern MO including the bootheel and
into NW TN.  This activity is along the nose of the nocturnal low-
level jet axis which continues to strengthen this evening.  These
storms will affect far SW KY and may affect our southern counties
later tonight.

Atmosphere over the region will continue to destabilize this evening
as large pocket of colder air aloft overspreads the region.  This
will help erode a cap that continues to be seen in recent ACARS
soundings out of KSDF.  The increasing lapse rates aloft, combined
with increasing shear due to the low-level jet pushing into the
region will result in a kinematic and thermodynamic profile for
supercells and bow echos.  Current concern is that our southern
Indiana counties are at most risk for severe weather over the next
several hours.  The threat will also increase for areas further
south across KY as the SE MO/NW TN/W KY activity moves into the
region.

&&

.Short Term...(Today through Thursday)
Issued at 309 AM EST Wed Mar 1 2017

...SEVERE WEATHER THREAT WILL CONTINUE INTO THIS AFTERNOON...

Nocturnal severe weather continues across parts of central Kentucky,
with the Tornado Watch now expanded into the Bluegrass region.
Expect these clusters of storms to push through and exit close to
the scheduled 10Z watch expiration, with all modes of severe weather
still on the table.

Squall line associated with the actual cold front extends from near
Fort Wayne to Terre Haute to St Louis, and will continue to push
south and east through the morning. Southern Indiana will be back
under the gun shortly before daybreak, with the line pushing into
Kentucky by mid-morning. Main threat will be damaging winds, but
there have been plenty of marginal hail reports upstream and we
can't rule out a brief meso-vortex tornado along the line.

Will clear from NW to SE during the first half of the afternoon,
after which temperatures will drop rapidly through through the 50s
by evening with gusty west winds peaking around 30-35 mph. Gusts to
40 mph aren't out of the question, but will handle the question of
any advisories once we get through most of the SVR threat. Dry high
pressure will settle over the Southern Plains tonight and Thursday,
with tranquil weather and seasonal temps across the Ohio Valley.

&&

.Long Term...(Thursday night through Tuesday)
Issued at 305 AM EST Wed Mar 1 2017

Expect a cool end to the work week as a Clipper scoots past to our
north Thu night/Fri morning. Will carry slight chance POPS generally
north of I-64, and it'll be cold enough to mix in a few snowflakes,
but precip too light and surface temps too warm for any significant
impacts. Temps will run solidly below normal on Friday, and Sat
morning will be the coldest as a 1036mb high settles over Kentucky.

Warming trend begins during the day on Sat as upper ridging builds
from the SW, resulting in a mild and dry weekend. Next storm system
approaches early next week, with SW flow deepening on Monday and
POPs ramping up. For now will limit the high POPs to Mon night where
model agreement is best, but if the GFS wins out that could be
extended or even delayed into Tue. Confidence is high that temps
will be unseasonably warm early next week.

&&

.Aviation...(06Z TAF Issuance)
Issued at 1230 AM EST Wed Mar 1 2017

Two distinct batches of convection ongoing, and the main challenge
in this TAF set is timing them into SDF and BWG. One cluster over
southern Indiana will likely pass just north of SDF, but has spawned
enough scattered convection to its south that we will initialize
with VCTS/CB. As this gets closer, will include a TEMPO for TSRA
running through daybreak, with fuel-alternate ceilings.

BWG will also come under the gun with storms currently working along
the KY/TN border. Will include TEMPO for IFR visibility in heavy
rain overnight, and ceilings also dropping into fuel-alternate.
Should see a break in the action toward morning. LEX should be the
last to get in on overnight convection, so confidence is not as high
with this forecast.  A break in the action is expected from daybreak
until perhaps mid-morning, but will maintain MVFR ceilings.

Squall line just ahead of the cold front will move through late
morning through mid-afternoon, with another period of prevailing
TSRA and continued MVFR ceilings, but will stay above fuel-
alternate. Will kick the prevailing wind gusts up to 30 kt, with
potential for substantially higher gusts in T-storms.

Once the cold front pushes through around mid-afternoon, precip
shuts off quickly and ceilings lift to VFR. However, will see very
gusty winds from roughly due west, with gusts near 30 kt until just
after sunset. This wind direction will push the limits of the main
runways at SDF. Winds will subside late evening with the loss of
heating and the weakening of the gradient.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
     INZ076>079-083-084-089>092.

KY...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
     KYZ023>043-045>049-053>057.

&&

Mesoscale...RAS/MJ
Short Term...RAS
Long Term...RAS
Aviation...RAS
Hazardous weather outlook, Feb 28, 3:39 PM EST, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
339 PM EST Tue Feb 28 2017

KYZ027-035>037-039>043-045>049-053>057-012045-
Grayson-Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-
Including the cities of Leitchfield, Frankfort, Georgetown,
Cynthiana, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, and Richmond
339 PM EST Tue Feb 28 2017 /239 PM CST Tue Feb 28 2017/

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...This Afternoon through Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening, with the main threats being gusty winds
and small hail.

Another round of more significant thunderstorms is expected to move
into the region tonight and last through early Wednesday morning.
Damaging winds, large hail and a isolated will all be possible.

In addition, flash flooding will be possible and a Flash Flood Watch
is in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding through
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ061>067-070>078-081-082-012045-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
339 PM EST Tue Feb 28 2017 /239 PM CST Tue Feb 28 2017/

This hazardous weather outlook is for portions of Central Kentucky.

.DAY ONE...This Afternoon through Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening, with the main threats being gusty winds
and small hail.

Another round of strong to severe thunderstorms is expected to move
into the region tonight and last through early Wednesday morning.
Damaging winds, large hail and an isolated tornado will all be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding through
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>026-028>034-038-012045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Hardin-Bullitt-Oldham-
Trimble-Henry-Shelby-Spencer-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Elizabethtown,
Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle,
Shelbyville, and Taylorsville
339 PM EST Tue Feb 28 2017 /239 PM CST Tue Feb 28 2017/

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon through Tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon and early evening, with the main threats being gusty winds
and small hail.

Another round of more significant thunderstorms is expected to move
into the region tonight and last through Wednesday morning. The
potential for night time tornadoes has increased across southern IN
and north central KY. Be sure to have a way to get warnings
overnight. Large hail and damaging winds are also expected with
these storms.

In addition, flash flooding will be possible and a Flash Flood Watch
is in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will form along a cold front Wednesday morning as it
crosses the region. Damaging winds will be the main threat, but
large hail and a tornado or two will be possible as well, especially
for any discrete storms that form ahead of the cold front. The
thunderstorms will move out of the region by late afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding through
Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EER

In the hours before

Local storm report, Mar 1, 1:29 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     NON-TSTM WND GST 4 ENE HOWE VALLEY       37.70N 86.02W
03/01/2017  M52 MPH          HARDIN             KY   MESONET

            .

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 1, 1:36 AM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     NON-TSTM WND GST CECILIA                 37.67N 85.95W
03/01/2017  M57 MPH          HARDIN             KY   MESONET

            .

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 1, 2:16 AM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
216 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     HAIL             2 S HUNTINGBURG         38.27N 86.96W
03/01/2017  M1.00 INCH       DUBOIS             IN   TRAINED SPOTTER

            WITH 60 MPH WIND SPEEDS MEASURED WITH
            ANEMOMETER. .

&&

KDW
Special weather statement, Mar 1, 2:29 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
229 AM EST WED MAR 1 2017

INZ077>079-KYZ032-010800-
Washington-Jefferson-Scott-Trimble-
229 AM EST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...SCOTT...EAST CENTRAL
WASHINGTON AND NORTHWESTERN TRIMBLE COUNTIES...

At 229 AM EST, a strong thunderstorm was located over Scottsburg,
moving east at 50 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Madison, Scottsburg, Vienna, Austin, Lexington, Hanover, Saluda,
Smyrna, Milton and Kent.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3885 8520 3874 8527 3874 8533 3870 8530
      3861 8536 3865 8599 3873 8589 3873 8587
      3874 8584 3881 8579 3882 8574 3883 8573
      3882 8570 3882 8561 3885 8561 3885 8557
      3888 8557 3888 8554 3891 8553 3891 8520
TIME...MOT...LOC 0729Z 263DEG 51KT 3871 8576

BJS
Local storm report, Mar 1, 2:33 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     NON-TSTM WND DMG 2 SSE FORT KNOX         37.86N 85.95W
03/01/2017                   HARDIN             KY   AMATEUR RADIO

            TREES DOWN NEAR WILSON ROAD. .

&&

KDW
Local storm report, Mar 1, 3:19 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     TSTM WND GST     4 S LOUISVILLE          38.17N 85.74W
03/01/2017  M52 MPH          JEFFERSON          KY   ASOS

            ASOS STATION LOUISVILLE INTL-STANDIFORD
            FIELD AP /SDF/.

&&

EBW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:22 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio23 min
Mar 1, 1:32 AM ESTTornado WarningLMKButler28 min
Mar 1, 1:49 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio41 min
Mar 1, 1:59 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Warren20 min
Mar 1, 2:02 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin43 min
Mar 1, 2:17 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson, Washington28 min
Mar 1, 2:25 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade35 min
Mar 1, 2:41 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson49 min
Mar 1, 3:01 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Mar 1, 3:10 AM ESTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Henry, Nelson, Oldham and 2 more35 min
Mar 1, 3:34 AM ESTSpecial Weather StatementLMKBullitt, Jefferson26 min
Mar 1, 3:35 AM ESTAreal Flood AdvisoryLMKBullitt, Jefferson115 min
Mar 1, 3:41 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford34 min
Mar 1, 4:11 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas34 min
Mar 1, 4:31 AM ESTSpecial Weather StatementLMKFranklin, Harrison, Scott29 min
Mar 1, 5:08 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas22 min
Mar 1, 5:57 AM ESTSevere Thunderstorm WarningLMKMeade33 min
Mar 1, 6:15 AM ESTSpecial Weather StatementLMKBreckinridge, Hancock, Meade30 min
Mar 1, 6:22 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Henry, Jefferson, Meade, Oldham and 2 more23 min
Mar 1, 6:32 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Meade and 1 more43 min
Mar 1, 6:41 AM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby34 min
Mar 1, 6:46 AM ESTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hancock, Hardin, Henry, Jefferson and 4 more3 hr
Mar 1, 6:46 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Larue, Meade, Nelson and 3 more44 min
Mar 1, 7:00 AM ESTTornado WarningLMKSpencer15 min
Mar 1, 7:08 AM ESTSevere Thunderstorm WarningLMKBarren, Breckinridge, Butler, Edmonson, Grayson, Green and 7 more37 min
Mar 1, 7:16 AM ESTSpecial Weather StatementLMKFayette, Franklin, Jessamine, Woodford29 min
Mar 1, 7:17 AM ESTSevere Thunderstorm WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott43 min
Mar 1, 7:18 AM ESTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio3 hr
Mar 1, 7:20 AM ESTSevere Thunderstorm WarningLMKAnderson, Boyle, Jessamine, Marion, Mercer, Nelson and 4 more40 min
Mar 1, 7:28 AM ESTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Jessamine, Madison and 2 more47 min
Mar 1, 7:29 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Logan, Metcalfe and 3 more46 min
Mar 1, 7:41 AM ESTSevere Thunderstorm WarningLMKAdair, Barren, Butler, Edmonson, Grayson, Green and 9 more34 min
Mar 1, 7:50 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Marion and 4 more25 min
Mar 1, 7:53 AM ESTAreal Flood AdvisoryLMKAnderson, Fayette, Jessamine, Madison, Mercer, Scott and 1 more2 hr
Mar 1, 8:04 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison41 min
Mar 1, 8:05 AM ESTAreal Flood AdvisoryLMKTrimble3 hr
Mar 1, 8:09 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Edmonson and 6 more36 min
Mar 1, 8:14 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison31 min
Mar 1, 8:39 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 5 more51 min
Mar 1, 9:17 AM ESTRiver Flood WarningLMKNicholas, Robertson3 days
Mar 1, 9:21 AM ESTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.